Alert archive / North Carolina / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 445, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Oct 11, 2006, 9:55 PM EDT for Davidson County, Forsyth County, North Carolina. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 11, 2006, 9:55 PM EDT (01:55 UTC)
- Expired
- Oct 11, 2006, 10:45 PM EDT
- In force
- 50 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
Counties Davidson County, NC, Forsyth County, NC
The radar
The Roanoke radar (KFCX), 112 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 11, 10:05 PM EDT | HAIL 1 | Clemmons, NC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.9 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 128 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 835 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KRAH 120155 SVRRAH NCC057-067-120245- /O.NEW.KRAH.SV.W.0445.061012T0155Z-061012T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 955 PM EDT WED OCT 11 2006 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA SOUTHERN FORSYTH COUNTY IN CENTRAL NORTH CAROLINA * UNTIL 1045 PM EDT * AT 952 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM JUST WEST OF CLEMMONS...OR ABOUT 8 MILES NORTHEAST OF MOCKSVILLE...MOVING EAST AT 35 MPH. NICKEL SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... CLEMMONS... ARCADIA... MIDWAY... SEDGE GARDEN... REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH. LAT...LON 3606 8059 3589 8055 3594 8003 3614 8003 $$ WSS
3 follow-up statements
000 WWUS52 KRAH 120211 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1010 PM EDT WED OCT 11 2006 NCC057-067-120245- /O.CON.KRAH.SV.W.0445.000000T0000Z-061012T0245Z/ DAVIDSON NC-FORSYTH NC- 1010 PM EDT WED OCT 11 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT FOR SOUTHERN FORSYTH AND NORTHERN DAVIDSON COUNTIES... AT 1004 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR CLEMMONS...OR ABOUT 11 MILES SOUTHWEST OF WINSTON-SALEM...MOVING EAST AT 30 MPH. LOCATIONS IN THE PATH OF THE STORM INCLUDE... MIDWAY AND SEDGE GARDEN. REPORT SEVERE WEATHER SUCH AS HAIL OR WIND GUSTS ENOUGH TO DOWN LARGE TREE LIMBS TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH. LAT...LON 3606 8059 3589 8055 3594 8003 3614 8003 $$ WSS
000 WWUS52 KRAH 120230 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1030 PM EDT WED OCT 11 2006 NCC057-067-120245- /O.CON.KRAH.SV.W.0445.000000T0000Z-061012T0245Z/ DAVIDSON NC-FORSYTH NC- 1030 PM EDT WED OCT 11 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT FOR SOUTHERN FORSYTH AND NORTHERN DAVIDSON COUNTIES... AT 1026 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR MIDWAY...OR ABOUT 10 MILES SOUTH OF WINSTON-SALEM...MOVING EAST AT 30 MPH. THIS STORM PRODUCED HAIL THE SIZE OF QUARTERS IN CLEMMONS SHORTLY AFTER 10 PM. LOCATIONS IN THE PATH OF THE STORM INCLUDE...AREAS NORTH OF THOMASVILLE. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH. LAT...LON 3606 8059 3589 8055 3594 8003 3614 8003 $$ WSS
000 WWUS52 KRAH 120244 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1042 PM EDT WED OCT 11 2006 NCC057-067-120249- /O.EXP.KRAH.SV.W.0445.000000T0000Z-061012T0245Z/ DAVIDSON NC-FORSYTH NC- 1042 PM EDT WED OCT 11 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FORSYTH AND NORTHERN DAVIDSON COUNTIES EXPIRES AT 1045 PM EDT... THE STORM HAS WEAKENED BELOW SEVERE LIMITS...SO THE WARNING WILL NOT BE EXTENDED INTO GUILFORD OR RANDOLPH COUNTIES. IF YOU ARE IN SOUTHERN FORSYTH COUNTY OR NORTHERN DAVIDSON COUNTY AND YOU EXPERIENCED HAIL OR WINDS STRONG ENOUGH TO DOWN LARGE TREE LIMBS WITH THIS STORM...PLEASE CONTACT YOU LOCAL LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RALEIGH. LAT...LON 3606 8059 3589 8055 3594 8003 3614 8003 $$ WSS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 11, 7:44 PM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Oct 11, 7:44 PM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 744 PM EDT WED OCT 11 2006 .SHORT TERM /REST OF TONIGHT/... RECENTLY UPDATED GRIDS/FORECAST TO INCREASE POP TONIGHT IN THE WESTERN COUNTIES. SCATTERED CONVECTION OVER THE FOOTHILLS HOLDING TOGETHER QUITE WELL. THESE STORMS CURRENTLY IN LOW LEVEL CONFLUENCE ZONE. AS STORMS MOVE TOWARD YADKIN RIVER VALLEY...THEY SHOULD DIMINISH/WEAKEN. HOWEVER APPEARS THAT COVERAGE IN THE WESTERN FRINGE OF CWA WILL BE ENOUGH TO WARRANT A CHANCE POP. && .PREV DISCUSSION... (ISSUED 245 PM EDT WED OCT 11 2006) SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... VERY LITTLE SHOWER ACTIVITY ASSOCIATED WITH WEAK SURFACE BOUNDARY AND IMPULSE MOVING ACROSS THE AREA CURRENTLY. RADAR TRENDS SHOWING SOME RETURNS BUT MOST NOT REACHING THE GROUND. SO FOR REMAINDER OF THE AFTERNOON INTO EARLY EVENING SEE NO MORE THAN SLIGHT CHANCE OF A SPRINKLE OR SHOWER AT BEST. MINIMAL CHANCE FOR THUNDER AS SOME UPPER DIVERGENCE/WEAK LIFT/WEAK IMPULSES. AT THIS POINT PREFER NOT TO MENTION IN ZFP. LATEST SURFACE ANALYSIS SHOW COLD FRONT JUST REACHING WESTERN TENNESSEE AND EXPECT TO MOVE ACROSS THE AREA LATE TONIGHT...MAINLY AFTER MIDNIGHT...EAST OF AREA BY DAYBREAK OR SHORTLY AFTER. SKIES BECOMING PARTLY CLOUDY BY MID MORNING. STRONGER COLD FRONT APPROACHING LATER DURING THE DAY...MOVING ACROSS THE AREA LATE THURSDAY NIGHT/EARLY FRIDAY. ENOUGH DYNAMICS TO CONTINUE SMALL CHANCE FOR SHOWERS. BOTH NAM AND GFS SHOWING DEEPEST MOISTURE AND LIFT ACTUALLY BEHIND FRONT LATE THURSDAY NIGHT. SOME CLOUDINESS DURING THE MORNING TIL UPPER TROUGH PASSES...THEN CLEARING IN THE AFTERNOON. THEN SOME OF THE COLDEST AIR OF THE SEASON AFTER FRONTAL PASSAGE FRIDAY NIGHT INTO THE WEEKEND. LOWS FRIDAY NIGHT RANGING FROM MID 30S NORTHWEST TO NEAR 40 SOUTHEAST. WOULDNT RULE OUT A FEW LOWER 30S COLDER POCKETS NORTHWEST SECTIONS. LONG TERM /SUNDAY THROUGH WEDNESDAY/... HIGH PRESSURE THAT BROUGHT THE RATHER CHILLY SPELL TO THE REGION WILL BE MOVING OFFSHORE AS A COLD FRONT SLOWLY APPROACH FROM THE WEST. AS WITH CURRENT SYSTEM...BEST DYNAMICS LIFT NORTH/NORTHWEST OF AREA. TIMING EXIST BETWEEN MEDIUM RANGE MODELS ON HOW FAST SURFACE RIDGE WILL BREAK DOWN AND SPEED OF FRONT MOVING INTO THE AREA. AT THIS POINT...WILL POPS GENERALLY IN THE LOW CHANCE CATEGORY. ON TEMPERATURES... DRY...CHILLY SPELL COMING TO A CLOSE AS TEMPERATURES BEGIN TO MODERATE SLOWLY. TEMPERATURES STILL AVERAGING 5-8 DEGREES BELOW SEASONAL NORMS ON SUNDAY. THEN DURING THE FIRST HALF OF NEXT WEEK TEMPERATURES CLIMBING TO AT OR ABOVE SEASONAL NORMS. AVIATION... SCATTERED LIGHT SHOWERS WILL CLEAR CENTRAL NORTH CAROLINA TO THE EAST BEFORE SUNSET...LEAVING BEHIND MOSTLY TRACE RAINFALL AMOUNTS. VFR CEILINGS THROUGH THE PERIOD EXCEPT VICINITY OF ISOLATED AFTERNOON SHOWERS. VISIBILITY OUTSIDE SHOWERS UNLIMITED. CEILINGS BECOMING UNLIMITED BEFORE SUNRISE AS WINDS SHIFT TO NORTHWEST. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...WSS
Hazardous weather outlook, Oct 11, 4:04 AM EDT, 17 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 404 AM EDT WED OCT 11 2006 NCZ007>011-021>028-038>043-073>078-083>086-088-089-120815- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 404 AM EDT WED OCT 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED OVER THE AREA THIS AFTERNOON INTO EARLY TONIGHT... AS AN UPPER LEVEL DISTURBANCE AND WEAK SURFACE TROUGH PASS THROUGH. NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONG COLD FRONT WILL DROP THROUGH THE AREA THURSDAY NIGHT... AND A MUCH COLDER AIR MASS WILL BUILD IN FROM THE WEST. PATCHY FROST MAY OCCUR SATURDAY AND SUNDAY MORNINGS IN LOW LYING PORTIONS OF THE WESTERN PIEDMONT. OTHERWISE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TO BE NEEDED TODAY OR TONIGHT. GIH
In the hours before
Special weather statement, Oct 11, 8:59 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 859 PM EDT WED OCT 11 2006 NCZ021-022-038-039-120200- FORSYTH-GUILFORD-DAVIDSON-RANDOLPH- INCLUDING THE CITIES OF...WINSTON-SALEM...GREENSBORO... HIGH POINT...LEXINGTON...ASHEBORO 859 PM EDT WED OCT 11 2006 AN AREA OF SHOWERS AND THUNDERSTORMS MOVING TO THE NORTHEAST NEAR 35 MPH WILL AFFECT PORTIONS OF THE NORTHWEST PIEDMONT THROUGH 10 PM. THESE STORMS MAY CONTAIN GUSTY WINDS UP TO 40 MPH... SMALL HAIL... HEAVY RAIN.... AND DANGEROUS CLOUD TO GROUND LIGHTNING. LOCATIONS TO BE IMPACTED INCLUDE... WINSTON-SALEM... GREENSBORO... LEXINGTON... AND ASHEBORO. IF YOU SEE LIGHTNING OR HEAR THUNDER... TAKE SHELTER IMMEDIATELY. BSD
Special weather statement, Oct 11, 8:59 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 859 PM EDT WED OCT 11 2006 NCZ021-022-038-039-120200- FORSYTH-GUILFORD-DAVIDSON-RANDOLPH- INCLUDING THE CITIES OF...WINSTON-SALEM...GREENSBORO... HIGH POINT...LEXINGTON...ASHEBORO 859 PM EDT WED OCT 11 2006 AN OF SCATTERED SHOWERS AND THUNDERSTORMS MOVING TO THE NORTHEAST NEAR 35 MPH WILL AFFECT PORTIONS OF THE NORTHWEST PIEDMONT THROUGH 10 PM. THESE STORMS MAY CONTAIN GUSTY WINDS UP TO 40 MPH... SMALL HAIL... HEAVY RAIN.... AND DANGEROUS CLOUD TO GROUND LIGHTNING. LOCATIONS TO BE IMPACTED INCLUDE... WINSTON-SALEM... GREENSBORO... LEXINGTON... AND ASHEBORO. IF YOU SEE LIGHTNING OR HEAR THUNDER... TAKE SHELTER IMMEDIATELY. BSD
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 11:45 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 17 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.